Get E-Book on COVID-19

Q. Will BP tablets cause high uric acid level?

Answered by
Dr. Mashfika N Alam
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 02, 2018

Hi doctor,

I am 35 years old. Height 166 cm, weight 76 kg. My uric acid level has come to 8.9. I did this checkup one year before and it was 8.4. At that time I had stopped eating all pulses for at least one month. I am pure vegetarian. I do not have any symptom of gout or any other stuff. I do have hypertension for which I take daily tablet Metpure XL 12.5 mg. Being pure vegetarian, I feel uric acid is very high. Has this to do anything with my BP tablet? Do I need to do any extra test regarding kidney or anything? What all vegetarian food do I need to avoid?

Dr. Mashfika N Alam

Family Physician General Practitioner
#

Hi,

Welcome to icliniq.com.

You seem to have high uric acid levels but asymptomatic hyperuricemia does not need treatment. You may have a family history of hyperuricemia which explains why you have it despite being a vegan. Also, being obese or losing too much weight can increase blood uric acid levels. Your blood pressure medication is not causing this unless you are taking Thiazide diuretics. Please keep an eye on your uric acid levels and serum creatinine to check renal function. You may want to check your thyroid hormones as well as hypothyroidism can also cause hyperuricemia. Please do the following investigation and keep us posted on the results.


Investigations to be done:

Serum creatinine, thyroid function tests.


Was this answer helpful?

 | 

Related Questions:
What treatment is available to manage deranged SGOT, lead, and uric acid levels?
I have elevated homocysteine and uric acid levels. Please suggest the treatment.
I am on anti-hypertensives. Is my BP normal?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why does my blood pressure remain high even after taking medicines for 10 years?

Query: Hello doctor, I am suffering from high blood pressure since last 10 years. I take medicine every day twice but my BP remains same 150/100. I take Starpress XL 0 (at night), CTDT-0.25 (during day). Gender- female, age- 48 years. I have cholesterol little bit high. So I take Rosuvastatin, but ECG is ...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.